Did you know that some of the medications you may be taking can cause changes in your eyesight?
You may be more at risk of a condition known as Dry Eye, if you are taking medications such as:
- Cholesterol lowering drugs
- Birth control pills
Dry eye is a condition where a person doesn’t have enough tears to lubricate and nourish the eye. Since tears are necessary for maintaining the health of the front surface of the eye and for providing clear vision, people with dry eye often have red, itchy, inflamed eyes with blurred vision.
If you medications are causing dry eye, you do not want to stop taking them right away since that can cause a harmful effect. It is best to discuss your condition with a physician and discuss the best solution.
Often times, an adjustment in dosage, a change of medication and artificial tears can help alleviate the condition.
All content of this newsletter is intended for general information purposes only and is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Please consult a medical professional before adopting any of the suggestions on this page. You must never disregard professional medical advice or delay seeking medical treatment based upon any content of this newsletter. PROMPTLY CONSULT YOUR PHYSICIAN OR CALL 911 IF YOU BELIEVE YOU HAVE A MEDICAL EMERGENCY.